MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT CAGE DIAM 18 X 32MM; SPINAL VERTEBRAL BODY REPLACEMENT

STRYKER SPINE-US VLIFT CAGE DIAM 18 X 32MM; SPINAL VERTEBRAL BODY REPLACEMENT
Model Number 48291832
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other text : status and location of the device are currently unknown.
 
Event or Problem Description
It was reported that a vlift cage in l3 migrated post-operatively.Revision surgery was performed during which a new cage was placed.
 
Additional Manufacturer Narrative
Additional man.Narrative and correction- corrected data: h.3.Updated from 'status and location of the device are currently unknown' to 'device disposed' visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device history was performed and no relevant manufacturing issues were identified as all units met stryker specifications.A review of complaint history records was performed, and no similar complaints were identified.Per surgical technique: once the expander is in proper alignment with the implant, the implant can be placed into the defect and distracted to the appropriate height.To distract the implant, simply rotate the outer cannulated shaft of the expander counterclockwise as indicated by the directional arrow, which is laser marked on the outside of the shaft.The counterclockwise rotation of the outer cannulated shaft will turn the outer distraction ring of the implant and result in distraction of the implant.Sales rep indicated that "the surgeon was not able to distract the vlift cage as much as he would have liked" during the initial surgery since the expander fractured.Most likely cause of reported event is insufficient distraction due to expander failure.Device disposed.
 
Event or Problem Description

Brand Name
VLIFT CAGE DIAM 18 X 32MM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9466705
Report Number0009617544-2019-00137
Device Sequence Number16841650
Product Code MQP
UDI-Device Identifier04546540557827
UDI-Public04546540557827
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060506
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48291832
Device Catalogue Number48291832
Device Lot Number191685
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR